Alert archive / New York / Tornado Warnings in 1999
Tornado Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jul 4, 1999, 8:43 AM EDT for Delaware County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1999, 8:43 AM EDT (12:43 UTC)
- Expired
- Jul 4, 1999, 9:15 AM EDT
- In force
- 32 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Delaware County, NY
The radar
The Binghamton radar (KBGM), 84 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 0.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 041245 RRA TORBGM NYC025-041315- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 843 AM EDT SUN JUL 4 1999 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * TORNADO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jul 4, 3:10 AM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 4, 3:10 AM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 310 AM EDT SUN JUL 4 1999 CURRENT KBGM RADAR SHOWING MCS CLIPPING THE EXTREME N ZONES OF THE CWA. A FEW OTHER STORMS AROUND THE NY/PA BORDER. BACK EDGE OF THE MCS IS LOCATED ALONG THE FAR SHORE OF LO ATTM. WILL MENTION SCT SHRA/TSRA ACROSS THE ENTIRE CWA TODAY. THIS WILL COVER LINGERING PRECIP THIS MORNING AS WELL AS MORE DEVELOPMENT THIS AFT. THERE WILL BE PLENTY OF LEFTOVER BOUNDARIES AROUND TODAY PLUS THE ETA AND NGM MODELS SHOW A S/W OVER PA/SE NY THIS AFT. THE MODELS DIFFER IN STRENGTH REGARDING THE SHORTWAVES MOVING ACROSS IN NW FLOW WITH THE ETA STRONGEST AND THE AVN WEAKEST. ANOTHER S/W N OF LO THIS EVENING WILL MOVE ACROSS C NY TONIGHT. THE ETA IS DRY MUCH OF TONIGHT WHILE THE NGM SHOWS MORE IN THE WAY OF PRECIP WITH THE S/W. WILL LEAVE THE GOING CHC POPS BUT REMOVE MENTION OF TIMING. LOWER THETA E VALUES MONDAY AND THE RIDGE BUILDS IN. WILL CONTINUE THE HOT AND DRY FORECAST. .BGM...NONE. SMF
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:13 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison | 62 min |
| Jul 3, 8:52 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 48 min |
| Jul 3, 9:24 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 31 min |
| Jul 4, 2:43 AM EDT | Severe Thunderstorm Warning | BGM | Oneida | 62 min |
| Jul 4, 3:05 AM EDT | Severe Thunderstorm Warning | BGM | Madison | 65 min |
| Jul 4, 3:36 AM EDT | Severe Thunderstorm Warning | BGM | Otsego | 64 min |
| Jul 4, 6:41 AM EDT | Flash Flood Warning | BGM | Oneida | 2 hr |
| Jul 4, 7:09 AM EDT | Severe Thunderstorm Warning | BGM | Delaware | 46 min |
| Jul 4, 7:13 AM EDT | Severe Thunderstorm Warning | BGM | Otsego | 47 min |
| Jul 4, 8:24 AM EDT | Flash Flood Warning | BGM | Otsego | 61 min |
| Jul 4, 9:11 AM EDT | Flash Flood Warning | BGM | Delaware | 2 hr |
| Jul 4, 9:46 AM EDT | Flash Flood Warning | BGM | Sullivan | 89 min |
Nearby
Tornado Warnings in New York, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.